ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A new measure of lacunarity for generalized fractals and its impact in the electromagnetic behavior of Koch dipole antennas

Sengupta, K and Vinoy, KJ (2006) A new measure of lacunarity for generalized fractals and its impact in the electromagnetic behavior of Koch dipole antennas. In: Fractals, 14 (4). pp. 271-282.

[img] PDF
A_New_Measure_of.pdf - Published Version
Restricted to Registered users only

Download (286kB) | Request a copy
Official URL: http://www.worldscinet.com/fractals/14/1404/S02183...


In recent years, fractal geometries have been explored in various branches of science and engineering. In antenna engineering several of these geometries have been studied due to their purported potential of realizing multi-resonant antennas. Although due to the complex nature of fractals most of these previous studies were experimental, there have been some analytical investigations on the performance of the antennas using them. One such analytical attempt was aimed at quantitatively relating fractal dimension with antenna characteristics within a single fractal set. It is however desirable to have all fractal geometries covered under one framework for antenna design and other similar applications. With this objective as the final goal, we strive in this paper to extend an earlier approach to more generalized situations, by incorporating the lacunarity of fractal geometries as a measure of its spatial distribution. Since the available measure of lacunarity was found to be inconsistent, in this paper we propose to use a new measure to quantize the fractal lacunarity. We also demonstrate the use of this new measure in uniquely explaining the behavior of dipole antennas made of generalized Koch curves and go on to show how fundamental lacunarity is in influencing electromagnetic behavior of fractal antennas. It is expected that this averaged measure of lacunarity may find applications in areas beyond antennas.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to World Scientific Publishing Company
Keywords: Fractals;Fractal Antenna;Lacunarity;Fractal Dimension
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Depositing User: Anka Setty
Date Deposited: 14 Jul 2007
Last Modified: 24 Jan 2012 05:15
URI: http://eprints.iisc.ac.in/id/eprint/11412

Actions (login required)

View Item View Item